MAUDE Adverse Event Report: ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON, LLC COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number J978H
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Needle tip of ethicon coated vicryl undyed braided (polyglactin 910) synthetic absorbable suture lost during cesarean section.X-ray of abdomen and pelvis were negative for any radiopaque foreign body.The first stitch of 0 vicryl ctx was completed and then it was noted that the needle tip was broken off after the second stitch.It is unknown as to whether or not the first stitch had a broken needle tip.The remainder of the closure was continued after examining the surgical field and finding no evidence of the needle tip.The uterus was closed with a running unlocked suture.It was then imbricated with 0 monocryl in a horizontal imbricating suture and the bladder flap was closed after hemostasis was assured using 2-0 pds in a running unlocked suture.The field was again examined and no needle tip was encountered.Hemostasis was assured on the hysterotomy and the peritoneum was closed using 3-0 vicryl in a running unlocked suture.At this point, x-ray was called and multiple x-rays were taken of the patient's abdomen.There were no needle tips noted on the x-rays per the radiologist.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON, LLC
route 22 west p.o. box 151
somerville NJ 08876
MDR Report Key11982537
Report Number11982537
Device Sequence Number3304528
Product Code GAM
UDI-Device Identifier10705031043800
UDI-Public(01)10705031043800
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
Report Date (Section F) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ978H
Device Catalogue NumberJ978H
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer06/11/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight96
Date Report Sent to FDA06/03/2021